A case of acute renal failure in a patient recently treated with clozapine and a review of previously reported cases

J. Daniel Kanofsky, Mary E. Woesner, Alexander Z. Harris, James P. Kelleher, Karen Gittens, Elina Jerschow

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

Clozapine has been reported to cause acute renal failure due to acute interstitial nephritis. We discuss a case of clozapine-induced acute renal failure and compare it to 7 other cases reported in the literature. We review the signs and symptoms of the hypersensitivity response, such as fever and eosinophilia, caused by clozapine and make recommendations for early detection. Early detection and prompt discontinuation of clozapine can prevent renal damage, as can the avoidance of other nephrotoxic drugs like antibiotics.

Original languageEnglish (US)
JournalPrimary Care Companion to the Journal of Clinical Psychiatry
Volume13
Issue number3
DOIs
StatePublished - 2011

Fingerprint

Clozapine
Acute Kidney Injury
Interstitial Nephritis
Eosinophilia
Signs and Symptoms
Hypersensitivity
Fever
Anti-Bacterial Agents
Kidney
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Psychiatry and Mental health

Cite this

A case of acute renal failure in a patient recently treated with clozapine and a review of previously reported cases. / Daniel Kanofsky, J.; Woesner, Mary E.; Harris, Alexander Z.; Kelleher, James P.; Gittens, Karen; Jerschow, Elina.

In: Primary Care Companion to the Journal of Clinical Psychiatry, Vol. 13, No. 3, 2011.

Research output: Contribution to journalArticle

Daniel Kanofsky, J. ; Woesner, Mary E. ; Harris, Alexander Z. ; Kelleher, James P. ; Gittens, Karen ; Jerschow, Elina. / A case of acute renal failure in a patient recently treated with clozapine and a review of previously reported cases. In: Primary Care Companion to the Journal of Clinical Psychiatry. 2011 ; Vol. 13, No. 3.
@article{dd8ea784a787462b99629a8cff91b00d,
title = "A case of acute renal failure in a patient recently treated with clozapine and a review of previously reported cases",
abstract = "Clozapine has been reported to cause acute renal failure due to acute interstitial nephritis. We discuss a case of clozapine-induced acute renal failure and compare it to 7 other cases reported in the literature. We review the signs and symptoms of the hypersensitivity response, such as fever and eosinophilia, caused by clozapine and make recommendations for early detection. Early detection and prompt discontinuation of clozapine can prevent renal damage, as can the avoidance of other nephrotoxic drugs like antibiotics.",
author = "{Daniel Kanofsky}, J. and Woesner, {Mary E.} and Harris, {Alexander Z.} and Kelleher, {James P.} and Karen Gittens and Elina Jerschow",
year = "2011",
doi = "10.4088/PCC.10br01091",
language = "English (US)",
volume = "13",
journal = "The primary care companion for CNS disorders",
issn = "1523-5998",
publisher = "Physicians Postgraduate Press Inc.",
number = "3",

}

TY - JOUR

T1 - A case of acute renal failure in a patient recently treated with clozapine and a review of previously reported cases

AU - Daniel Kanofsky, J.

AU - Woesner, Mary E.

AU - Harris, Alexander Z.

AU - Kelleher, James P.

AU - Gittens, Karen

AU - Jerschow, Elina

PY - 2011

Y1 - 2011

N2 - Clozapine has been reported to cause acute renal failure due to acute interstitial nephritis. We discuss a case of clozapine-induced acute renal failure and compare it to 7 other cases reported in the literature. We review the signs and symptoms of the hypersensitivity response, such as fever and eosinophilia, caused by clozapine and make recommendations for early detection. Early detection and prompt discontinuation of clozapine can prevent renal damage, as can the avoidance of other nephrotoxic drugs like antibiotics.

AB - Clozapine has been reported to cause acute renal failure due to acute interstitial nephritis. We discuss a case of clozapine-induced acute renal failure and compare it to 7 other cases reported in the literature. We review the signs and symptoms of the hypersensitivity response, such as fever and eosinophilia, caused by clozapine and make recommendations for early detection. Early detection and prompt discontinuation of clozapine can prevent renal damage, as can the avoidance of other nephrotoxic drugs like antibiotics.

UR - http://www.scopus.com/inward/record.url?scp=79960269097&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79960269097&partnerID=8YFLogxK

U2 - 10.4088/PCC.10br01091

DO - 10.4088/PCC.10br01091

M3 - Article

VL - 13

JO - The primary care companion for CNS disorders

JF - The primary care companion for CNS disorders

SN - 1523-5998

IS - 3

ER -